Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having blood pressure. Suffering from heart palpitations and heart is sensitive to adrenaline. What is the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Hello. I'm a 23 yr old female diagnosed with hypertension and no known "cause". I am a bit overweight, 5'4 and 148lbs, and am a smoker but trying to quit. I smoke 5 or less cigarettes daily. I have no known major health problems. I have only GERD and inappropriate sinus tachycardia and my heart is adrenaline sensitive according to my recent EP study. I currently am taking medication for my condition andI am still having very high bp even during resting times. The bothersome heart palpitations and the high blood pressure suddenly started two years ago. No doctor can give me answers as to why or what is causing this. They all agree that my weight and the amount I smoke are not the "cause" although they also agree that neither of those things are helping. What could be the cause? I need to add that my diastolic pressure has been seen at numbers as high as 130s, 120s, and numbers all in between those on many occasions. Systolic gets pretty high from time to time but generally is 160s and lower. These readings have been seen repeatedly both during physical exertion and at resting times with no stressful circumstances. But they always decrease to high but non emergent numbers within a timely fashion, within an hour. Only reason they have been seen is because of random bp checks throughout the day and night per my cardio doctor. But still, no doctor can give an explanation. Might I add, I do have good days sometimes when my bp is decent throughout the day. It's not very as often as I would like but it does happen. I'm concerned there may be an underlying problem causing this that they are missing. Need advice on which direction to turn so that I can find an answer. I am a young mother of two small children and want to be able to run outside with them like a normal mom without my bp shooting up to and beyond what is considered stroke level. The sudden onset a couple of years ago is the most concerning to me. I didn't have even the slightest problems during my pregnancies. In fact no problems at all aside from GERD and wisdom teeth problems until this all began. It didn't start happening until my youngest child was around 3-6 mo old. And even then my bp was normal. She was around 1 when the severe hypertension was seen.
Posted Thu, 28 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Haseena Hamdani 1 hour later
Brief Answer: needs thorough medical review again Detailed Answer: Hi, It is true that, we have to rule out the underlying cause for your hypertension. You have been diagnosed as having adrenaline sensitive, had undergone cardiac catheterization. Did your doctor rule out any adrenal glands abnormality and pituitary disorders? Your overweight could also be due to these hormonal disorders. In addition, Sheehan's syndrome, which is adrenal gland disease, is more common after delivery. I would advise you to consult your Doctor again, discuss these issues if not ruled out already. Your Drug combinations also need to be reviewed again. Are you taking all of them simultaneously? You also need to be hospitalized for observations for your BP readings, and for dipping of BP in night, and 24 hours Holter's monitoring. Do you have family history of hypertension, and Heart disease? In most of the cases, Hypertension is Idiopathic, runs in families and we call it essential, but by seeing your case, I feel there must be secondary cause of HT. I would also advise you to do your best to avoid Acidity, so that you do not have to take Nexium for prolong period. I am not comfortable with your drug combination, though do not do any change without asking your treating Doctor. You should be under close supervision of your Doctor. You are welcome for any further question. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor